Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 413, NWS Shreveport, LA

August 1, 2008Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 1, 2008, 4:35 PM CDT for Winn Parish, Louisiana. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2008, 4:35 PM CDT (21:35 UTC)
Expired
Aug 1, 2008, 5:15 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Winn Parish, LA

What was reported inside it

TimeReportWhereRemark
Aug 1, 4:50 PM CDTTSTM WND DMG6 Ene Winnfield, LASEVERE THUNDERSTORMS BLEW TREES DOWN ALONG LA-499.
Aug 1, 4:59 PM CDTTSTM WND DMG4 Ese Dodson, LATREES WERE BLOWN DOWN ACROSS WELCOME HOME ROAD...IN NORTHERN WINN PARISH.
Aug 1, 5:05 PM CDTTSTM WND DMG7 Ese Winnfield, LATREES WERE BLOWN DOWN ACROSS LA-472.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2395 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 012135
SVRSHV
LAC127-012215-
/O.NEW.KSHV.SV.W.0413.080801T2135Z-080801T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CDT FRI AUG 1 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF WINNFIELD...

* UNTIL 515 PM CDT

* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES NORTHEAST OF WINNFIELD...AND MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF SIKES BY 445 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3182 9236 3180 9243 3193 9270 3205 9262
      3215 9240 3209 9232 3196 9230
TIME...MOT...LOC 2135Z 039DEG 9KT 3204 9238

$$

BUTTS
2 follow-up statements
000 
WWUS54 KSHV 012150
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT FRI AUG 1 2008

LAC127-012215-
/O.CON.KSHV.SV.W.0413.000000T0000Z-080801T2215Z/
WINN LA-
449 PM CDT FRI AUG 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN WINN PARISH...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF SIKES...OR ABOUT 15 MILES NORTHEAST OF
WINNFIELD...MOVING SOUTHWEST AT 12 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT RURAL WINN PARISH THROUGH 515 PM 
CDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3182 9236 3180 9243 3193 9270 3205 9262
      3215 9240 3209 9232 3196 9230
TIME...MOT...LOC 2149Z 037DEG 11KT 3201 9241

$$

BUTTS
000 
WWUS54 KSHV 012216
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT FRI AUG 1 2008

LAC127-012225-
/O.EXP.KSHV.SV.W.0413.000000T0000Z-080801T2215Z/
WINN LA-
515 PM CDT FRI AUG 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINN PARISH HAS 
EXPIRED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3182 9236 3180 9243 3193 9270 3205 9262
      3215 9240 3209 9232 3196 9230
TIME...MOT...LOC 2150Z 037DEG 11KT 3201 9241

$$

BUTTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:30 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 1, 3:30 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT FRI AUG 1 2008

.DISCUSSION...
RADAR IMAGERY ACROSS THE FOUR STATE REGION INDICATES SHOWER AND
THUNDERSTORM ACTIVITY CONFINED MAINLY TO NORTH CENTRAL LOUISIANA
THIS AFTERNOON...WITH A FEW SHOWERS TRYING TO DEVELOP IN THE MORE
STABLE ATMOSPHERE ACROSS NORTHEAST TEXAS. AS IS TYPICAL DURING THE
SUMMER...THIS ACTIVITY WILL FADE QUICKLY BY SUNSET.

HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION THIS EVENING
FROM THE NORTHWEST. THIS STABILIZING AIRMASS WILL HELP REDUCE CLOUD
COVER ACROSS THE AREA WHICH...IN TURN...WILL HELP AFTERNOON
TEMPERATURES TO CLIMB INTO THE LOW TO MID 100S EACH DAY THROUGH
MONDAY. THESE TEMPERATURES...COMBINED WITH THE HUMIDITY...WILL PUSH
HEAT INDEX VALUES TO HEAT ADVISORY CRITERIA...AND AN ADVISORY
WILL BE IN EFFECT FROM NOON ON SATURDAY THROUGH SUNDAY EVENING.

BY TUESDAY...THE UPPER RIDGE OF HIGH PRESSURE IS EXPECTED TO BREAK
DOWN A LITTLE AS IT SLIDES EASTWARD...WHICH WILL HELP AFTERNOON
TEMPERATURES FALL BACK BELOW THE CENTURY MARK. THE INCREASED
SOUTHERLY FLOW WILL ALSO CARRY GULF MOISTURE INTO THE AREA...WHICH
WILL ALLOW FOR AN INCREASED CHANCE OF SPOTTY AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH THE REMAINDER OF THE WORKWEEK...MAINLY TO
THE SOUTH OF INTERSTATE 20.

&&

.AVIATION...
SATELLITE IMAGERY SHOWS EXPECTED CU FIELD DEVELOPING AREA-
WIDE...W/CB/S CONCENTRATED OVER SW AR/NE LA. A FEW DIURNAL CELLS
HAVE CROPPED UP NR KELD/KMLU. EXPECT ALL OF THIS ACTIVITY TO
DIMINISH AROUND SUNSET. WINDS WILL GRADUALLY VEER TO W-NW BY
SUNRISE SATURDAY...W/A HIGHER CU FIELD DEVELOPING BY NOON
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79 103  77 104  77 /  10   0   0   0   0
MLU  76 101  75 102  75 /  20   0   0   0   0
DEQ  75 104  74 104  74 /   0   0   0   0   0
TXK  77 104  76 105  76 /   0   0   0   0   0
ELD  76 104  75 105  74 /   0   0   0   0   0
TYR  76 103  76 104  77 /   0   0   0   0   0
GGG  78 103  76 104  76 /   0   0   0   0   0
LFK  77 101  75 102  74 /  10   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM 12 PM SATURDAY TO 8 PM CDT SUNDAY FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...HEAT ADVISORY FROM 12 PM SATURDAY TO 8 PM CDT SUNDAY FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...HEAT ADVISORY FROM 12 PM SATURDAY TO 8 PM CDT SUNDAY FOR THE
     FOLLOWING ZONES: OKZ077.

TX...HEAT ADVISORY FROM 12 PM SATURDAY TO 8 PM CDT SUNDAY FOR THE
     FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

18/44
Hazardous weather outlook, Aug 1, 11:55 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CDT FRI AUG 1 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1155 AM CDT FRI AUG 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SPOTTY THUNDERSTORM ACTIVITY WILL DEVELOP ACROSS PORTIONS OF
NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND EXTREME SOUTHERN
ARKANSAS THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND PERIODS OF HEAVY RAIN. THESE THUNDERSTORMS
WILL QUICKLY FADE AS THE SUN SETS.

ACROSS SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...DRIER AIR
MOVING INTO THE AREA WILL HELP ALLOW TEMPERATURES TO CLIMB TO
AROUND 100 DEGREES...WITH HEAT INDEX VALUES APPROACHING 105 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON TEMPERATURES ARE EXPECTED TO CLIMB ABOVE 100 DEGREES
EACH DAY FROM SATURDAY THROUGH MONDAY ACROSS NEARLY ALL OF THE
FOUR STATE REGION...WITH HEAT INDEX VALUES RISING ABOVE 105 DEGREES
EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

18

In the hours before

Local storm report, Aug 1, 3:14 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT FRI AUG 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             2 NE MONROE             32.53N 92.06W
08/01/2008  E0.75 INCH       OUACHITA           LA   LAW ENFORCEMENT

&&

17
Special weather statement, Aug 1, 3:31 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CDT FRI AUG 1 2008

ARZ073-LAZ004>006-013-014-019-021-012130-
CALDWELL-CLAIBORNE-JACKSON-LINCOLN-OUACHITA-UNION-WINN-
331 PM CDT FRI AUG 1 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT FOR THE FOLLOWING
COUNTIES AND PARISHES
IN SOUTH CENTRAL ARKANSAS
     UNION

IN NORTHWEST LOUISIANA
     CLAIBORNE

IN NORTH CENTRAL LOUISIANA
     UNION...LINCOLN...OUACHITA...JACKSON...CALDWELL AND WINN

INCLUDING THE FOLLOWING LOCATIONS
     BERNICE...FARMERVILLE AND RUSTON

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM JUST NORTH OF FARMERSVILLE
LOUISIANA...TO JUST NORTH OF CLARKS...MOVING SOUTHWEST AT 8 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3207 9206 3199 9252 3246 9268 3301 9273
      3302 9238
TIME...MOT...LOC 2031Z 037DEG 7KT 3261 9239

03
Special weather statement, Aug 1, 4:32 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT FRI AUG 1 2008

ARZ073-LAZ004>006-012-013-019>022-012230-
BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA
SALLE-LINCOLN-UNION-WINN-
432 PM CDT FRI AUG 1 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     UNION.

IN NORTHWEST LOUISIANA...
     CLAIBORNE AND BIENVILLE.

IN NORTH CENTRAL LOUISIANA...
     UNION...LINCOLN...JACKSON...CALDWELL...WINN...GRANT...
     AND LA SALLE.

INCLUDING THE FOLLOWING LOCATIONS...
     JUNCTION CITY...ARCADIA...GRAMBLING...JONESBORO...OLLA AND
     RUSTON.

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUNCTION CITY TO 6
MILES WEST OF BERNICE TO GRAMBLING TO 16 MILES EAST OF JONESBORO TO 7
MILES NORTH OF OLLA...OR ALONG A LINE EXTENDING FROM JUNCTION CITY TO
14 MILES SOUTH OF JUNCTION CITY TO GRAMBLING TO 16 MILES EAST OF
JONESBORO TO 26 MILES EAST OF WINNFIELD...MOVING SOUTHWEST AT 10 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

LAT...LON 3304 9265 3289 9269 3256 9267 3224 9238
      3201 9207 3172 9235 3195 9266 3227 9294
      3260 9297 3283 9291 3302 9286
TIME...MOT...LOC 2132Z 039DEG 9KT 3295 9271 3281 9277
          3248 9274 3216 9246 3200 9221

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:29 PM CDTHeat AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more3 days
Aug 1, 3:31 PM CDTSpecial Weather StatementSHVCaldwell, Jackson, Lincoln, Union59 min
Aug 1, 4:32 PM CDTSpecial Weather StatementSHVJackson, Winn58 min
Aug 1, 4:45 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln45 min
Aug 1, 5:38 PM CDTSpecial Weather StatementSHVGrant, Natchitoches, Winn67 min
Aug 1, 5:50 PM CDTSpecial Weather StatementSHVBossier, Red River, Webster55 min
Aug 1, 5:58 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Winn32 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.